Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 116, NWS Morristown, TN

July 11, 2015Monroe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 11, 2015, 4:43 PM EDT for Monroe County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2015, 4:43 PM EDT (20:43 UTC)
Expired
Jul 11, 2015, 5:30 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, TN

The radar

The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 11, 3:17 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT SAT JUL 11 2015

.SHORT TERM...(TONIGHT THROUGH MONDAY)...THE WEAK FRONTAL BOUNDARY
APPEARS TO STILL BE DRAPED IN SOME FASHION ACROSS OUR FORECAST AREA
THIS AFTERNOON...AS EVIDENCED BY POCKETS OF MOISTURE CONVERGENCE
ESPECIALLY OVER SE TN. 1/4 INCH HAIL REPORTED IN HAMILTON COUNTY
AND HEAVY RAIN OF AROUND 1.25 INCHES IN LESS THAN 30 MINUTES IN
BRADLEY COUNTY. BEEFED POPS UP A BIT OVER FAR SE TN...AND ADDED
SLIGHT CHANCE POPS FURTHER NORTH WITH LATE AFTERNOON PERIOD IN
ZFPMRX PRODUCT. OTHERWISE...DON'T EXPECT ANY SHOWERS OR STORMS TO
LINGER MUCH AFTER 03Z TO 04Z...SO DROPPED POPS FOR ALL BUT OUR
EXTREME NW COUNTIES LATE TONIGHT. LIKED THE IDEA OF PATCHY FOG LATE
TONIGHT GIVEN DECREASING CLOUDS AND LIGHT WINDS.

NOT REALLY MANY CHANGES MADE FOR SUNDAY THROUGH MONDAY. CONVECTIVE
DEVELOPMENT LOOKS QUITE LIKELY OVER THE MID-MS AND OHIO VALLEY
REGIONS...WITH ORGANIZED CLUSTERS TRACKING SE IN THE NW FLOW ALOFT.
NOT SURE WHY MOS POPS WERE MOSTLY 40 PERCENT OR LESS ON MONDAY...
SO I KEPT LIKELY POPS FOR SW VA/NE TN AND CENTRAL SECTIONS OF E TN
FOR NOW. A FEW STRONG TO SEVERE STORMS DO LOOK POSSIBLE AS EARLY AS
MONDAY AFTERNOON...THEN MORE LIKELY MONDAY NIGHT.

FOLLOWED THE SIMILAR GFS/NAM MOS TEMPS TONIGHT THROUGH SUNDAY NIGHT
BUT HIGHER POPS ON MONDAY FAVORED GOING WITH OR BELOW THE COOLER
GFS MOS MAXES.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY NIGHT)...AN EASTERN U.S.
UPPER TROUGH WILL BE IN THE PROCESS OF DEEPENING AT THE BEGINNING OF
THE EXTENDED FORECAST AS TWO RELATIVELY STRONG SHORT WAVELENGTH
SYSTEMS BUILD SOUTHEAST FROM THE GREAT LAKES THROUGH THE SOUTHERN
APPALACHIANS. EACH THUNDERSTORM COMPLEX WILL BE BUILDING INTO A
MODERATELY UNSTABLE AIRMASS ACROSS THE SOUTHEAST STATES. SHEAR AND
CAPE SHOULD BE SUFFICIENT FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS DURING THE PERIOD MONDAY NIGHT THROUGH TUESDAY NIGHT.
FOLLOWING THIS ACTIVE PERIOD...MODEL FORECASTS INDICATE THAT UPPER
HEIGHTS BEGIN BUILDING BACK ACROSS THE SOUTHEASTERN U.S. AS THIS
OCCURS THE PROBABILITY OF CONVECTION WILL DECREASE WITH DEVELOPMENT
LIMITED MAINLY TO THE HIGHER TERRAIN FEATURES. EVER SO SLIGHTLY
COOLER MAX TEMPERATURES DURING THE ACTIVE CONVECTIVE PERIOD TUESDAY
AND WEDNESDAY WILL CLIMB BACK INTO THE LOWER AND MIDDLE 90S BY THE
END OF THE WEEK AS THE UPPER HIGH RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             72  93  74  93 /  20  30  20  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  89  71  88 /  20  40  30  40
OAK RIDGE, TN                       71  89  71  88 /  10  40  30  40
TRI CITIES AIRPORT, TN              66  85  68  84 /  20  40  40  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TG
Hazardous weather outlook, Jul 11, 3:28 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT SAT JUL 11 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-121930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
328 PM EDT SAT JUL 11 2015 /228 PM CDT SAT JUL 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE FROM LATE AFTERNOON
THROUGH EARLY EVENING...MAINLY SOUTH OF I-40. THE MAIN THREAT FROM
THE STRONGEST STORMS WOULD BE LOCALLY HEAVY RAIN IN EXCESS OF ONE
INCH PER HOUR...BUT HAIL OF 1/4 TO 1/2 INCH DIAMETER IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COMPLEX OF SEVERE THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON
THROUGH TUESDAY MORNING...AS A COLD FRONT DROPS SOUTH INTO THE
REGION FROM KENTUCKY. SPECIFICS REGARDING EXACT TIMING AND HOW
WIDESPREAD THE SEVERE RISK WILL BE IS STILL UNCERTAIN AT THIS TIME.
HOWEVER...THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...A
AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE MONDAY AFTERNOON TO EARLY
TUESDAY MORNING TIME-FRAME.

TG

In the hours before

Special weather statement, Jul 11, 2:27 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT SAT JUL 11 2015

TNZ099-100-111930-
BRADLEY TN-HAMILTON TN-
227 PM EDT SAT JUL 11 2015

SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...AND HAMILTON COUNTIES
UNTIL 330 PM EDT...

AT 225 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKESITE...OR 13 MILES WEST OF CLEVELAND...MOVING SOUTHEAST AT 15
MPH. OTHER STRONG STORMS WITH LOCALLY HEAVY RAINS WERE ALSO DETECTED
ACROSS PARTS OF HAMILTON AND BRADLEY COUNTIES.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
LAKESITE...CHARLESTON...RIDGESIDE...HARRISON...EAST CLEVELAND...
WILDWOOD LAKE...FAIRMOUNT...SOUTH CLEVELAND...RED BANK...
COLLEGEDALE...CALHOUN...OOLTEWAH...FLINT SPRINGS...TASSO AND EAST
BRAINERD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3498 8548 3507 8536 3511 8539 3515 8539
      3545 8517 3546 8511 3543 8510 3542 8503
      3538 8503 3536 8497 3529 8495 3536 8487
      3530 8474 3529 8472 3528 8475 3525 8473
      3525 8470 3524 8471 3517 8470 3499 8478
TIME...MOT...LOC 1825Z 295DEG 13KT 3523 8510

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:17 AM EDTSpecial Weather StatementMRXBledsoe, Rhea43 min
Jul 11, 2:27 PM EDTSpecial Weather StatementMRXBradley, Hamilton63 min
Jul 11, 4:48 PM EDTSevere Thunderstorm WarningMRXPolk42 min
Jul 11, 4:54 PM EDTSpecial Weather StatementMRXBlount51 min
Jul 11, 5:13 PM EDTSpecial Weather StatementMRXBlount47 min
Jul 11, 5:25 PM EDTSpecial Weather StatementMRXMonroe50 min
Jul 11, 6:13 PM EDTAreal Flood AdvisoryMRXMonroe62 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.